MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752087
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that the cassette was leaking and partially clogged during the cataract surgery.The surgery was completed after replacing the product.There was no harm to the patient.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A used fluidics management system (fms) was visually inspected.Surgical residue was observed in the cassette reservoir and the drain bag.The drain bag was easily detached from the cassette cover due to saturation.An air pocket was observed on the left drain port between the drain bag tape and the cassette cover.The sample was tested using a console.The fms primed and tuned with the handpiece, the 0.9-millimeter (mm) aspiration bypass system (abs) tip and infusion sleeve from lab stock successfully.Cassette max vacuum and aspiration flow rate, and irrigation flow rate were measured and met specifications.Procedure indicates that during the manufacturing process, the assembler is to "place the drainage bag on the designated area of the fms per the drawing.Ensure that the three holes on the drainage bag are properly aligned with the three drainage ports." additionally, they are to "ensure no air pockets are visible around the drain bag port." no clog or leaks were found; however, the root cause of the leakage report is likely related to operators not applying the drain bag as described in the procedure.The air pocket found on the drain bag tape can lead to leaking.Action will not be taken for this occurrence.Based on our current tracking, there are no adverse trends for this reported complaint.Complaints are continuously monitored to identify product and/or process areas where events like this one are occurring.In addition, routine training and awareness is conducted with all manufacturing associates to reinforce the importance of inspecting components and preventing assembly errors on the product.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16833851
Report Number1644019-2023-00490
Device Sequence Number16608189
Product Code LRO
UDI-Device Identifier00380657520879
UDI-Public00380657520879
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number8065752087
Device Lot Number156D84
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale